



Water Experience 15

School Name		Teacher(s)	
# of Students		# of Adults	
Grade(s)	Grade 10	Program Focus	WE15
Meeting Room	Barn	Accommodations	Den
Dates		Language	English

Pre Immersion

Duration	Activity	S.L.O.	Location	Personnel
1 hour	Session 1: Water Use- Great Wet North? Who uses water? What for? Are there other stakeholders?	2.5, 3.2	School	Teacher
1 hours	Session 2: Water Safety- What hazards exist? Drowning Prevention, Public Safety & Hazards	1.1	School	Teacher
1 hour	Session 3: Hydrology- Where is the water? What is a Watershed?	2.1, 2.4	School	Teacher
1 hour	Session 4: Water Conservation How is water protected in Canada?	2.4, 2.6	School	Teacher

Time	Activity	S.L.O.	Location	Personnel
9:00 am	Start up briefing Ice Breakers		Picnic tables	Palisades Staff (PSEC)
9:30 am	Course intro Walk up Swift Creek Water is Amazing! Special Sit spot			PSEC
10:30 am	 National Marine Conservation Area Teams experts to present each NMCA using PPT image (20 min) GPS course (G-course) (45 min) GPS discussion review (10 min) 	3.3, 3.4	Grounds	PSEC
11:45 am	Break (pack for afternoon of paddling)			Teachers
12:00 pm	Hot lunch		Bunkhouse	Teachers
12:45 pm	Depart for Canoe Session at Lake Edith			PSEC
1:00pm	Unload Canoes Part 1	4.10, 5.4	Lake Edith	PSEC
	Topic 4 - Introduction to Canoes and Gear	4.4, 4.10	Lake Edith	PSEC
	Safety/Hazards/5 essentials	1.1,4.5	Lake Edith	PSEC
	On Water Activities: Free Play/Strokes & Manoeuvres/Games	4.7-4.10	Lake Edith	PSEC
	Group Gear Management: Pack Up Gear /Load Canoes	4.10, 5.4	Lake Edith	PSEC
	Reflection Circle: Highs and Lows	5.1,5.2	Lake Edith	PSEC
4:00 pm	Depart Lake Edith for PSEC, gear management		Lake Edith	PSEC
5:00 pm	Intro to Journals : Canoeing p. 1-5	1.1, 4.4	Barn /Grounds	Teachers
6:00 pm	Dinner (45 min)		Bunkhouse	Teachers
6:45 pm	 Team building Slackline Water Challenge Big foot skis, Toxic River 	4.10	West Corral	PSEC
8:30 pm	Campfire and Handover from PSEC staff		Fire pit #1	Teachers

Day 2

Time	Activity	S.L.O.	Location	Personnel
8:00 am	Breakfast/ bag lunch		Bunkhouse	Teachers
9:00 am	Depart for Canoe Part 2 & Kayak (location is condition dependant)	4.10, 5.4	TBD	PSEC
	Topic 7 - Intro to Kayaks and Gear (no Skirts) half the group kayak/canoe with other half	4.4, 4.5		PSEC
	 Topic 8 - On Water Kayak Activities Parts of the kayak Bilge pumps Strokes/manoeuvring Canoeing, Part II Students take more leadership More advanced manoeuvring War canoe relay 	4.6 - 4.10		PSEC
12:00 pm	BAG Lunch (45min)		TBD	Teachers
1:00 pm	Switch groups Canoe/Kayak	4.10, 5.4		PSEC
	 Optional for all before end of paddling: Wet exits (by choice, temp. allowing) T-rescues in canoes 			PSEC
	Reflection Circle: Paddle Sports	5.1, 5.2		PSEC
4:00 pm	Depart for Palisades			PSEC
4:45 pm	Journaling	1.1, 4.4	Barn	Teachers
6:00 pm	Dinner (45 min)		Bunkhouse	Teachers
6:45 pm	 Water Footprint/Water Rights Sum of the Parts (re. Athabasca River) Stream bed model & sand table (Interp?): River morphology + hazards (banks, undercuts sweepers, channel morphology, braided river formation, diurnal and seasonal flow) (under review) 	2.1 - 2.6	Barn	PSEC
8:30 pm	Campfire and Handover from PSEC staff		Fire Pit #1	Teachers

Day 3

Time	Activity	S.L.O.	Location	Personnel
8:00 am	Breakfast Pick up bag lunch		Bunkhouse	Teachers
9:00 am	Depart for Pond Study (* bring bathroom kit for in the field)			PSEC
9:30 am	Topic 16 - Pond Study Watershed, wetlands ecosystem, indicators	2.2, 2.3, 2.6	Snaring Pond	PSEC
	Canoeing Part 3 Sound scape activity in canoes Mindfulness Moment		Snaring Pond	PSEC
12:00 pm	Bag Lunch		TBD	Teachers
	Aquatic survey exercise: water quality & benthic macroinvertebrates		Snaring Pond	PSEC
1:00 pm	Mindfulness Moment (optional)			PSEC
2:15 pm	Depart Snaring Pond			PSEC
2:45 pm	Arrival at Palisades / break			PSEC
3:00 pm	Topic 14, 15 Weathering the Storm Student Led Scenarios: Hypothermia, shelter building, throw bags, PFDs, 5-essentials, (fire)	1.1, 1.3, 1.4	Barn/Grounds/TBD	
4:30 pm	Journal		Barn /Grounds	Teachers
6:00 pm	Dinner (45 min)		Bunkhouse	Teachers
6:45 pm	"Water" Human use -Edward Burtynsky Photos Video (10 min) Discussion, Think of Final Photo Art Mindfulness Moment w/art (waterfalls)	2.1 - 2.6		PSEC
8:00 pm	Water Experience Pictionary	Review	Barn	PSEC
8:30 pm	Campfire and Handover from PSEC staff		Fire Pit #1	Teachers

,	
Time	Activity
8:00 am	Breakfast/Bag Lunch/Check out
	bring hiking shoes and clothes to raft trip
	The timing depends on the raft departure. Act
	below may happen before or after raft.

	bring hiking shoes and clothes to raft trip		2011110000	redonero
	The timing depends on the raft departure. Activities below may happen before or after raft.			
8:40 am	Depart PSEC for Rafting / Old Fort Point			Teachers
9:00 am	Meet Rafting Bus at Old Fort Point			Teachers
10:00 am	Rafting Float Trip River Features/Foot Entrapments/Strainers/Sweepers	1.1, 3.4	Athabasca River	Teachers
11:00 am	Raft Arrives at OFP-break change to hiking clothes		OFP	Teachers
12:00 pm	Bag Lunch (30 min) Timing depends on Raft Trip		OFP	Teachers
12:30 pm	 Topic 12: Old Fort Point Hike up Old Fort Point Stairs or Around Water in landscape, Drop in the Bucket Pause at National Heritage River plaque and recap Hike to top viewpoint: Head Waters, Continental Divide, Water Treatment, Glaciation, Fur Trade Montagne de la Grande Traverse, Heritage Rivers 	3.1, 3.3, 3.4	Old Fort Point	PSEC
1:30 pm	Solo Art Activity: Water Usage/Human and Historical use of Rivers Mindfulness moment (along shore) Wish rock into water	2.5, 3.3, 3.4	Athabasca River	PSEC
2:00 pm	Wrap up/Depart			PSEC

Personnel

Teachers

S.L.O.

Location

Bunkhouse

Post Immersion

Duration	Activity	S.L.O.	Location	Personnel
1.5 hour	Points of View Project	2.3, 2.5, 3.2	School	Local teacher
1.5 Hour	Lifelong Learning Exploration Project	5.1, 5.2	School	Local teacher